MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP772D
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.One opened box belonging to product code vcp772d was received for analysis.Upon visual inspection of the received box, it was noted that it contained eleven foil packets instead of the required twelve.However, it could not be determined whether only eleven samples were originally placed inside the box.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Although no conclusion could be reached regarding the cause of the reported event, as part of ethicon's quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Before use on the patient, it was reported that there was one package of product less than expected in the box when just opened.There should be twelve packages of products in the box, but actually there were only eleven packages of products.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23341362
Report Number2210968-2025-12056
Device Sequence Number9544659
Product Code GAM
UDI-Device Identifier10705031055476
UDI-Public(01)10705031055476(17)290930(10)103U75
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP772D
Device Lot Number103U75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2025
Initial Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown